could my wifes feet swelling be caused by metformin?
- Verulam 1Lv 76 months ago
Both of us are having to take this mdication and have done for many years now, but neither of us has had this side effect. Not to say that what works for some, doesn't work for others. Talk to your Diabetic Team. And don't rely on the internet - a little learning can be a dangerous thing, to say nothing of worrying you unnecessarily.
- Anonymous6 months ago
Yes it can..: Many drugs can cause swelling in the feet and ankles as a possible side effect.
- PatriciaLv 76 months ago
If your wife has diabetes, her best bet is to go on a low carb diet, such as Ketogenic or Atkins. I am in a few Keto groups on facebook and there are countless people who WERE diabetic 2, but because of the Ketogenic way of eating, they are no longer diabetic and off medications. Some are still on meds, but their doses have been lowered.
Keto also helps people who have diabetes 1, but this is a different illness all together.
Here is info about metformin
- Jackie MLv 76 months ago
Myself and partner have been taking Metformin 3 times per day for over 10 years and we have never had swollen feet - call her doctor as it sounds like a kidney problem, Good Luck
- What do you think of the answers? You can sign in to give your opinion on the answer.
- 6 months ago
If the swelling appears to be water retention, then it's probably edema. This indicates that she doesn't drink enough water (as does the need for metformin, although no one in the medical profession will acknowledge this).
It won't hurt anything to try this, so have her increase her water intake to approximately 2 quarts (eight 8-ounce glasses) per day and decrease her salt intake and see if the swelling goes down. If it does, she should thin increase her salt intake just enough to balance with the water intake (this is a trial and error thing).
If this helps, she can maintain it by staying properly hydrated.
As to the metformin usage, this won't necessarily fix that, since diabetes is a little more complicated. But with the increased salt intake (once she increases it again), it should help regulate the blood sugar and her need for metformin may decrease so that she can be taken off of it.
- M'aiq The liarLv 76 months ago
It could be kidney problems, if she's not eliminating enough fluid, it may start building up.
It could also be a symptom of right sided heart failure in older adults. Right sided heart failure isn't an immediate life threat, it just causes some swelling which can be fixed with meds.
Or it could be something else, who knows... probably not her diabetes meds though.
- YYYZZ 2Lv 76 months ago
Metformin has a lot of side-effects but swollen feet is not one of them.
Peace.Source(s): Metformin user.
- TavyLv 76 months ago
Google it and look for side effects.